# SDR 97ZZZX182

- Difficulty date: September 4, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Monmouth Aircraft Service Inc, repair station OF1R372K
- Aircraft: N8186G
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8029079
- Engine: Lyc TIO540S1AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Part number: 103828204
- Condition: Broken
- Location: Eng Mag
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AIRCRAFT TACK TIME 2951.81.  ENG FAILURE RESULTED IN OFF AIRPORT LANDING CAUSING DAMAGE TO AIRCRAFT OF UNREPAIRABLE AMOUNT.  FAILURE CAUSED BY DUAL MAGNETO FALLING OFF OF ACCESSORY CASE AND DRIVE GEAR DISENGAGING FROM ENG.  EXAM SHOWS LOWER MAG HOLD DOWN STUD INTACT BUT NUT, WASHER, LOCKWASHER, AND HOLD DOWN CLIP MISSING.  UPPER MAG HOLD DOWN STUD INTACT WITH NUT, WASHER, LOCKWASHER, AND CLIP INSTALLED BUT SIGNIFICANT SECTION OF MAG HOUSING HOLD DOWN FLANGE BROKEN OFF.
